Georgia, 2015Damaging Wind in Georgia, July 20, 2015
July 20, 2015 · NWS CAE · 1 event in 1 county or zone
A thunderstorm over Augusta took down a tree that fell on a home.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $24,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm over Augusta took down a tree that fell on a home.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 20, 6:36 PM EST, 39 minutes earlier.
Area forecast discussion, Jul 20, 6:36 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
736 PM EDT MON JUL 20 2015
.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL DOMINATE THROUGH MID WEEK WITH AN
UPPER LEVEL DISTURBANCE APPROACHING THE SOUTHEAST US WEDNESDAY.
ABOVE NORMAL TEMPERATURES EARLY IN THE PERIOD WITH A SLIGHT COOLING
TREND BY THE END OF THE WEEK. SCATTERED DIURNAL THUNDERSTORMS EACH
DAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A WEAK SURFACE TROUGH REMAINS OVER THE CENTRAL FORECAST AREA (FA).
FLAT UPPER RIDGE CENTERED TO OUR WEST WITH A WEAK UPPER TROUGH TO
OUR NE. WEAK WNW TO NW FLOW ALOFT OVER OUR REGION. WEAK UPPER
IMPULSE CURRENTLY PASSING BY JUST TO OUR EAST..WITH SOME SLIGHTLY
DRIER AIR ALOFT AND WEAK NVA BEHIND IT. THIS...ALONG WITH LATEST RUC
SOUNDINGS INDICATING SOME WEAK CAPPING AROUND H7 AND HIGH LFC AND
CONVECTIVE TEMPS...APPEARS TO BE ACTING TO SUPPRESS AREAL COVERAGE
OF CONVECTION THUS FAR. LATEST MESOANALYSIS INDICATES A SLIGHTLY
DRIER ATMOSPHERE IN PLACE...WITH GENERALLY MODERATE INSTABILITIES.
DCAPE VALUES ARE QUITE HIGH THOUGH...AROUND 1500 J/KG NEAR THE
CSRA. NEXT SHORTWAVE CURRENTLY OVER E TENN...AND WILL PUSH SE INTO
OUR REGION TONIGHT. LATEST HIGH RESOLUTION MODELS PROJECT MINIMAL
CONVECTIVE ACTIVITY IN THE NEAR TERM OVER MOST OF THE FA...BUT
SCATTERED CONVECTION MOVING INTO OR DEVELOPIONG OVER THE WESTERN
PIEDMONT AND CSRA THIS EVENING AND EARLY TONIGHT. AN ISOLATED
STRONGER STORM COULD BECOME SEVERE AND PRODUCE STRONG WIND
GUSTS...GIVEN INDICATIONS OF STRONG DCAPE VALUES. WILL INDICATE
MAINLY ISOLATED TO SLIGHT CHANCE THUNDER MOST AREAS...EXCEPT
TRENDING UP TO LOW END CHANCE WESTERN PIEDMONT AND CSRA THIS
EVENING AND EARLY TONIGHT.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/...
SURFACE TROUGH HANGS IN OVER THE FORECAST AREA AHEAD OF AN
APPROACHING COLD FRONT THOUGH WEDNESDAY. FAIRLY ACTIVE PATTERN
WITH SERIES OF MOSTLY WEAK SHORTWAVES MOVING NEAR THE AREA IN A
WESTERLY FLOW ALOFT...A MORE PRONOUNCED SHORTWAVE WILL PUSH ACROSS
THE REGION LATE WEDNESDAY. SPC CURRENTLY HAS US IN GENERAL THUNDER
BUT COULD HAVE A FEW STRONGER STROMS ALONG COLD FRONT. MAY NEED A
HEAT ADVISORY FOR SOUTHERN HALF OF CWA TUESDAY AFTERNOON 18-22Z OR
SO...ENDED UP HAVING TO ISSUE ONE THIS AFTERNOON FOR AREAS SOUTH.
DEWPOINTS IN LOWER 70S AND TEMPS AROUND 100 WILL BRING APPARENT
TEMPS UP TO NEAR ADVISORY CRITERIA. GUIDANCE CONSENSUS FOR THE
TEMPERATURE FORECAST SEEMS REASONABLE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
EXTENDED GUIDANCE KEEPS UPPER RIDGE OVER CENTRAL US WITH TROUGH
OVER THE NE US. WEAK SHORTWAVES IN THE WEST TO NORTHWEST FLOW
ALOFT WILL PROVIDE A TRIGGER FOR MAINLY SCATTERED CONVECTION.
BEST CHANCE WHEN TRIGGER COINCIDES WITH BEST DIURNAL HEATING.
TEMPERATURES LOWERING TO NEAR CLIMATOLOGY...LOWER TO MID 90S...BY
THE WEEKEND. 20 TO 40 PERCENT POPS THROUGH THE PERIOD.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS EXPECTED OUTSIDE OF AFTERNOON/EVENING THUNDERSTORMS.
A SURFACE TROUGH OVER THE REGION AND APPROACHING SHORTWAVE ENERGY
WILL PROMOTE SCATTERED CONVECTION THIS EVENING...ESPECIALLY IN THE
CSRA. RADAR AT 23Z INDICATING SHOWERS/THUNDERSTORMS DEVELOPING NEAR
AGS/DNL TERMINALS. BASED ON TRENDS...HIGHER CHANCE TO IMPACT DNL
THRU 04Z. OTHERWISE HIGH BASED CUMULUS. FOG POTENTIAL APPEARS LOW
WITH TEMPERATURES REMAINING WARM OVERNIGHT AND DEVELOPING LOW LEVEL
JET 25 TO 30 KNOTS. SCATTERED DIURNAL CONVECTION POSSIBLE AGAIN
TUESDAY AFTERNOON.
EXTENDED AVIATION OUTLOOK...RESTRICTIONS EXPECTED IN DIURNAL
CONVECTION TUESDAY THROUGH FRIDAY. AREAS OF MVFR VSBYS POSSIBLE
DURING THE EARLY MORNING EACH DAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Jul 20, 2:07 AM EST, 17 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
307 AM EDT MON JUL 20 2015
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
210715-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
307 AM EDT MON JUL 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
GEORGIA AND CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING COULD POSSIBLY
CONTAIN DAMAGING WIND. HEAVY RAINFALL WITH A FEW OF THE STORMS
COULD ALSO LEAD TO LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 20, 6:41 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
741 PM EDT MON JUL 20 2015
SCZ015-022-210015-
LANCASTER-KERSHAW-
741 PM EDT MON JUL 20 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LANCASTER AND
NORTHWESTERN KERSHAW COUNTIES...
AT 741 PM EDT...A STRONG THUNDERSTORM WAS NEAR ELGIN...OR 7 MILES
SOUTH OF LANCASTER...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS OF 45 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LANCASTER...KERSHAW...ELGIN...HEATH SPRINGS...IRWIN AND LANCASTER
MILL.
LAT...LON 3464 8044 3439 8057 3456 8088 3457 8088
3472 8079
TIME...MOT...LOC 2341Z 294DEG 15KT 3461 8076Special weather statement, Jul 20, 7:00 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
800 PM EDT MON JUL 20 2015
GAZ064-065-SCZ025-030-210030-
RICHMOND-COLUMBIA-EDGEFIELD-AIKEN-
800 PM EDT MON JUL 20 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RICHMOND...EAST
CENTRAL COLUMBIA...SOUTHEASTERN MCCORMICK...WEST CENTRAL AIKEN AND
SOUTHWESTERN EDGEFIELD COUNTIES...
AT 800 PM EDT...A STRONG THUNDERSTORM WAS OVER MARTINEZ...MOVING EAST
AT 25 MPH.
WIND GUSTS OF 45 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AIKEN...NORTH AUGUSTA...EVANS...CLEARWATER...BELVEDERE...MARTINEZ...
AUGUSTA...GLOVERVILLE...BURNETTOWN AND MURPHYS ESTATES.
LAT...LON 3359 8212 3360 8211 3361 8211 3367 8178
3343 8176 3343 8211 3359 8213
TIME...MOT...LOC 0000Z 264DEG 20KT 3353 8204Special weather statement, Jul 20, 7:15 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
815 PM EDT MON JUL 20 2015
SCZ030-210045-
AIKEN-
815 PM EDT MON JUL 20 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AIKEN COUNTY...
AT 814 PM EDT...A STRONG THUNDERSTORM WAS BETWEEN NEW ELLENTON
AND AIKEN...MOVING EAST AT 15 MPH.
WIND GUSTS OF 45 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AIKEN...NEW ELLENTON...GLOVERVILLE AND WINDSOR.
LAT...LON 3336 8181 3353 8183 3361 8150 3342 8147
3335 8156
TIME...MOT...LOC 0014Z 262DEG 14KT 3346 8174Thunderstorm Wind, Richmond
- When
- July 20, 7:15 PM EST to 7:17 PM EST
- Where
- Richmond County, Augusta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $24,000
- Reported by
- Broadcast Media
- Coordinates
- 33.480, -81.970
WRDW reported a tree fell on a home causing some damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Damaging Wind in Texas, July 20, 2015$300,000 · 50 kt wind · 3 events
- Flash Flood and Damaging Wind in New Mexico, July 20, 2015$270,000 · 61 kt wind · 3 events
- Damaging Winds in Kentucky, July 20, 2015$67,000 · 70 kt wind · 3 events
- Flash Flooding in Indiana, July 20 to 21, 2015$45,000 · 3 events
- Hail and Damaging Winds in Oklahoma, July 20, 2015$25,000 · 1.75 in hail · 6 events
- Lightning Strikes in Georgia, July 20, 2015$25,000 · 2 events
- Damaging Winds in Connecticut, July 20, 2015$18,000 · 61 kt wind · 5 events
- Rip Current in Oregon, July 20, 20151 injured · 1 event
- Damaging Winds in Kentucky, July 20, 2015$1,000 · 52 kt wind · 6 events
- Damaging Winds in North Carolina, July 20, 201550 kt wind · 5 events
- Tornado and Debris Flow in California, July 20 to 21, 2015EF0 · 5 events
- Flash Flood and Damaging Winds in Oklahoma, July 20, 2015$5,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579926.